MAUDE Adverse Event Report: ARTHREX, INC. COOLCUT 90,ASP ABLATOR; ELECTROSURG CUT/COAG DEVICE

ARTHREX, INC. COOLCUT 90,ASP ABLATOR; ELECTROSURG CUT/COAG DEVICE
Model Number COOLCUT 90,ASP ABLATOR
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 09/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 10/01/2024, it was reported by an arthrex subsidiary employee via (b)(4) that an ar-9803a-90 arthrex coolcuts tip broke off.This occurred during use.There was no additional information was provided, and additional information has been requested.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h6.
 
Event or Problem Description
On 10/09/2024 additional information was received by an arthrex subsidiary employee via email who stated that the procedure performed was a shoulder arthroscopy.The ablator melted one of the tips, the melted material came loose and stuck to the optical system.Photos are attached.An arthrex rep was not present during the procedure.The ablator was only in use during the beginning of the procedure.The patient's bone quality was good.There was no instrument used to prepare the bone socket.Not all fragments were able to be removed from the patient.The procedure was completed without any delay or need for additional anesthesia.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided, which may include the device (if available and returned), pictures, videos, event descriptions, and any additional information from the field, arthrex was able to conclude the most likely cause.The most likely cause(s) of the reported failure can be user error, such as misaligned insertion, prying/leveraging, and/or applying excessive force on the device during use.Direction for use.Dfu-0088-2 at revision 0.Monopolar ablation probe.Section c.Contraindications.2.Use during an arthroscopic procedure without a conductive irrigation solution.Section d.Adverse effects.3.Premature probe tip wear may be caused by vigorous use against bony surfaces.Section f.Warnings 4.Do not use non-conductive irrigation fluids (sterile water, air, gas, glycine, purisole, sorbitol-mannitol, etc.).6.Do not insert or withdraw the probe tip from the surgical site while the device is active.9.Do not make probe contact with an arthroscope during activation as it may damage the probe and/or scope.11.Excessive wear of electrodes may result from vigorous use against bony tissue.The complaint allegation was confirmed based on the customer's attached picture (251785 b.Png) which displays part of the ablator' s tip broken off.

Brand Name
COOLCUT 90,ASP ABLATOR
Common Device Name
ELECTROSURG CUT/COAG DEVICE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20418821
Report Number1220246-2024-08087
Device Sequence Number8221842
Product Code GEI
UDI-Device Identifier00888867062726
UDI-Public(01)00888867062726(11)221201(17)261130(10)2106389
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K023986
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCOOLCUT 90,ASP ABLATOR
Device Catalogue NumberAR-9803A-90
Device Lot Number2106389
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2024
Supplement Date Received by Manufacturer10/09/2024
02/20/2025
Initial Report FDA Received Date10/10/2024
Supplement Report FDA Received Date12/20/2024
03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown